Alert archive / Louisiana / Flash Flood Warnings in 2013

Flash Flood Warning 22, NWS New Orleans, LA

May 10, 2013Lafourche Parish, Terrebonne Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at May 10, 2013, 5:01 PM CDT for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2013, 5:01 PM CDT (22:01 UTC)
Expired
May 10, 2013, 6:00 PM CDT
In force
59 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Lafourche Parish, LA, Terrebonne Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2013-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 951 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2013-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
951 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WGUS54 KLIX 102201
FFWLIX
LAC057-109-102300-
/O.NEW.KLIX.FF.W.0022.130510T2201Z-130510T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
501 PM CDT FRI MAY 10 2013

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...LAROSE...GALLIANO...CUT OFF...
  EASTERN TERREBONNE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF HOUMA...

* UNTIL 600 PM CDT

* AT 455 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 43
  MILES EAST OF CUT OFF TO 13 MILES SOUTHEAST OF COCODRIE TO 55 MILES
  WEST OF COCODRIE...OR ALONG A LINE EXTENDING FROM 16 MILES NORTH OF
  PORT SULPHUR TO 24 MILES SOUTHWEST OF GALLIANO TO 43 MILES SOUTH OF
  BURNS POINT...MOVING EAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA. THIS AREA HAS ALREADY RECEIVED 2 TO 4 INCHES OR RAIN.  
SEVERAL STREETS ARE FLOODED IN THE AREA. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW
ORLEANS.

&&

LAT...LON 2917 9030 2921 9029 2927 9035 2921 9040
      2922 9042 2931 9042 2931 9044 2927 9047
      2927 9057 2925 9057 2923 9052 2921 9053
      2926 9094 2989 9059 2956 9018 2956 9019
      2952 9016 2917 9027

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 10, 3:41 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, May 10, 3:41 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
341 PM CDT FRI MAY 10 2013

.SHORT TERM...

NO SIGNIFICANT CHANGE IN THE OVERALL PATTERN IS EXPECTED THROUGH
TOMORROW...AS A SLOW MOVING FRONTAL BOUNDARY CONTINUES TO SAG
SOUTHWARD ACROSS THE LOWER MISSISSIPPI VALLEY AND A SERIES OF FAST
MOVING SHORTWAVE IMPULSES PASS ACROSS THE REGION. THESE
IMPULSES...COMBINED WITH AMPLE LOW LEVEL MOISTURE AS INDICATED BY
PWATS IN EXCESS OF 1.75 INCHES...WILL ALLOW FOR A CONTINUED HEAVY
RAIN THREAT ACROSS THE REGION. WILL KEEP THE FLASH FLOOD WATCH IN
EFFECT THROUGH TOMORROW NIGHT...OR UNTIL THE FRONTAL BOUNDARY
FINALLY BEGINS TO PUSH OFFSHORE AND DRIER AIR ADVECTS INTO THE
REGION.

THE INITIAL ROUND OF CONVECTION CURRENTLY IMPACTING THE
REGION WILL CONTINUE THROUGH THE LATE EVENING HOURS BEFORE PUSHING
TO THE EAST. THERE WILL BE A BRIEF BREAK IN THE ACTIVITY FOR A FEW
HOURS LATE TONIGHT INTO EARLY TOMORROW MORNING...MOSTLY DUE TO
SOME WEAK SHORTWAVE RIDGING PASSING THROUGH. HOWEVER...ANOTHER
IMPULSE WILL SWEEP THROUGH LATE TOMORROW MORNING INTO TOMORROW
AFTERNOON. THIS IMPULSE SHOULD BRING ANOTHER 1 TO 2 INCHES OF
RAINFALL TO THE AREA BEFORE ALSO PUSHING TO THE EAST BY TOMORROW
EVENING. THE THREAT FOR SEVERE WEATHER HAS DIMINISHED FROM THIS
MORNING...DUE TO A COLD POOL LINGERING DUE TO THE RAINFALL THIS
MORNING. HOWEVER...LAPSE RATES ALOFT ARE STILL DECENT...SO SOME
HAIL CANNOT BE RULED OUT WITH THE DEEPEST CONVECTION. HAVE
CATEGORICAL POPS IN FOR THIS EVENING...BEFORE DROPPING TO CHANCE
FOR LATE TONIGHT. HEADING INTO TOMORROW...HAVE KEPT CATEGORICAL
POPS IN PLACE.

CONDITIONS WILL BEGIN TO IMPROVE TOMORROW NIGHT...AS THE FRONTAL
BOUNDARY SLIDES OFFSHORE. THE FRONT WILL BE FORCED OFFSHORE BY
SOME NORTHERN STREAM ENERGY ROUNDING THE BASE OF A STRENGTHENING
LONG WAVE TROUGH OVER THE MIDWEST. DEEP LAYER NORTHWEST FLOW WILL
TAKE HOLD OF THE REGION ON SUNDAY...ALLOWING FOR RAPIDLY CLEARING
SKIES AND LOWER HUMIDITIES. SOME WEAK COLD AIR ADVECTION WILL
OCCUR...WHICH SHOULD DROP TEMPERATURES A GOOD 5 TO 10 DEGREES
BELOW NORMAL SUNDAY NIGHT INTO MONDAY.

.LONG TERM...

THE TROUGH WILL BEGIN TO PULL TO THE EAST ON TUESDAY...ALLOWING
AN UPPER LEVEL RIDGE TO DEVELOP OVER THE GULF SOUTH. SUBSIDENCE
ALOFT...COMBINED WITH DEVELOPING ONSHORE FLOW WILL ALLOW
TEMPERATURES TO QUICKLY RECOVER BACK TO MORE SEASONABLE READINGS
IN THE LOW TO MID 80S ON TUESDAY. THESE CONDITIONS WILL LINGER
THROUGH THE END OF THE WEEK. HOWEVER...ANOTHER SHORTWAVE TROUGH
WILL SLIP INTO THE AREA ON THURSDAY AND FRIDAY. THIS INCREASED
FORCING ALOFT COMBINED WITH AMPLE INSTABILITY IN THE LOW LEVELS
SHOULD SPARK OFF SOME DIURNALLY FORCED CONVECTION ON THURSDAY. AT
THIS TIME...HAVE WENT WITH SLIGHT CHANCE POPS DUE TO A LACK OF ANY
WELL DEFINED STRONG LOW LEVEL FORCING.

&&

.AVIATION...

SHOWERS AND THUNDERSTORMS WILL DOMINATE THE WEATHER CONDITIONS
THROUGH AROUND 04Z UNTIL UPPER LEVEL IMPULSE OVER SW LA CLEARS THE
AREA. CELINGS WILL VARY BETWEEN MVFR AND IFR CONDITONS...SHORT
DURATION LIFR CONDITONS IN STRONGER THUNDERSTORMS. SHOULD SEE
CONVECTION BECOME MORE SCATTERED AFTER 04Z AS UPPER LEVEL
DISTURBANCE MOVES EAST OF AREA. IFR CONDITIONS... PRIMARILY CEILINGS
SHOULD DOMIINATE TAFS LOCATIONS THROUGH 13Z WITH CONVECTION
REDEVELOPING AFTERWARD. 2

&&

.MARINE...

A GENERAL SOUTHEAST FLOW IS EXPECTED THROUGH THE EVENING
HOURS...BUT WINDS WILL SHIFT TO A MORE SOUTHWESTERLY COMPONENT
LATER TONIGHT. FORTUNATELY...WINDS WILL REMAIN WELL BELOW ANY
ADVISORY LEVELS...AND SEAS WILL GENERALLY RANGE FROM 2 TO 4 FEET.
WINDS WILL BEGIN TO SHIFT TO THE NORTH LATE TOMORROW OVER THE
TIDAL LAKES...AND THEN TOMORROW NIGHT OVER THE COASTAL WATERS AS A
COLD FRONT MOVES THROUGH THE AREA. SOME INCREASED GRADIENT FLOW
SUNDAY NIGHT INTO MONDAY MORNING WILL RESULT IN POSSIBLY SEEING A
BRIEF PERIOD EXERCISE CAUTION CONDITIONS DEVELOP OVER THE GULF
COASTAL WATERS. WINDS WILL FALL BACK TO BETWEEN 10 AND 15 KNOTS
MONDAY NIGHT INTO TUESDAY AND ALSO SHIFT TO A MORE EASTERLY
DIRECTION AS THE SURFACE HIGH BECOMES CENTERED OVER THE REGION.

&&

.DECISION SUPPORT...

DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
             MONITORING RIVER FLOODING.
             FLASH FLOOD WATCH.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  77  55  78 /  40  80  20  10
BTR  67  79  57  79 /  40  80  20  10
ASD  66  78  58  78 /  80  80  30  10
MSY  69  77  63  78 /  80  80  30  10
GPT  66  77  59  78 /  80  80  40  10
PQL  65  79  58  78 /  80  80  40  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 1 AM SUNDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 1 AM SUNDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...NONE.
&&

32
Hazardous weather outlook, May 10, 4:42 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
442 PM CDT FRI MAY 10 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-110945-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
442 PM CDT FRI MAY 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE THIS EVENING...ESPECIALLY SOUTH OF LAKE PONTCHARTRAIN.
STRONG DAMAGING WINDS...HAIL...AND AN ISOLATED TORNADO WILL BE
POSSIBLE ALONG WITH FREQUENT TO CONTINUOUS LIGHTNING WITH THE
STRONGER STORMS.

IN ADDITION TO THE SEVERE THREAT LOCALLY HEAVY RAINFALL WILL
CONTINUE TO BE A THREAT. RAINFALL OF AROUND 2 INCHES HAS ALREADY
FALLEN ACROSS THE AREA...AND AN ADDITIONAL 1 TO 3 INCHES OF
RAINFALL IS POSSIBLE THROUGH TONIGHT. DUE TO RECENT HEAVY
RAINFALL...SOILS ARE SATURATED AND AREA RIVERS ARE RUNNING HIGH.
THESE CONDITIONS MAKE THE AREA MORE PRONE TO FLASH FLOODING THAN
NORMAL AS ANY HEAVY RAINFALL WILL QUICKLY RUN OFF INTO AREA
STREAMS...RIVERS...AND CANALS. THEREFORE...A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR MUCH OF THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE LIKELY SATURDAY. AN ADDITIONAL 1 TO 2 INCHES
ARE POSSIBLE WITH EVENT RAINFALL TOTALS OF 2 TO 5 INCHES WITH
LOCALLY HIGHER AMOUNTS EXPECTED OVER SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI THROUGH SATURDAY. THE FLASH FLOOD WATCH WILL
STILL BE EFFECT THROUGH SATURDAY NIGHT.

IN ADDITION TO THE HEAVY RAINFALL EVENT...ISOLATED STRONG TO
SEVERE STORMS WITH GUSTY WINDS UP TO 50 TO 60 MILES AN HOUR AND
FREQUENT LIGHTNING ARE POSSIBLE. THE MAIN TIME FRAME FOR
THUNDERSTORMS SATURDAY WILL BE FROM LATE MORNING THROUGH SATURDAY
EVENING.

SEVERAL AREA RIVERS WILL REMAIN ABOVE FLOOD STAGE THIS WEEK INTO
EARLY NEXT WEEK...AND POSSIBLY BEYOND. ADDITIONAL RAINFALL ON
SATURDAY COULD LEAD TO SOME RIVERS RISING ONCE AGAIN. REFER TO
THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT
PERSONNEL SHOULD REMAIN ALERT OF THE IMPENDING WEATHER HAZARDS
THROUGH TOMORROW.

In the hours before

Special weather statement, May 10, 11:39 AM CDT, 5 hours 22 minutes before
LAZ065>069-101745-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1139 AM CDT FRI MAY 10 2013

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING UPPER
TERREBONNE PARISH...LOWER LAFOURCHE PARISH...LOWER PLAQUEMINES
PARISH...LOWER TERREBONNE PARISH...LOWER JEFFERSON PARISH...

AT 1136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 9 MILES
EAST OF BURNS POINT TO 6 MILES SOUTHWEST OF PORT SULPHUR...MOVING
EAST AT 20 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
CUT OFF AND HOUMA

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

24/RR
Special weather statement, May 10, 1:53 PM CDT, 3 hours 8 minutes before
LAZ046-049-050-056>064-069-070-102030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
153 PM CDT FRI MAY 10 2013

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. JAMES
PARISH...ASCENSION PARISH...ST. JOHN THE BAPTIST PARISH...ASSUMPTION
PARISH...LIVINGSTON PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON
PARISH...UPPER PLAQUEMINES PARISH...IBERVILLE PARISH...ORLEANS
PARISH...UPPER ST. BERNARD PARISH...LOWER PLAQUEMINES PARISH...ST.
CHARLES PARISH...LOWER ST. BERNARD PARISH...

AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 19 MILES WEST OF NAPOLEONVILLE TO
13 MILES SOUTH OF BELLE CHASSE...MOVING NORTHEAST AT 25 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  PIERRE PART...JEAN LAFITTE AND DES ALLEMANDS BY 200 PM...
  PAINCOURTVILLE BY 210 PM...
  BOUTTE BY 215 PM...
  CONVENT BY 225 PM...
  HARVEY...WESTWEGO...NEW SARPY AND MARRERO BY 230 PM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

24/RR
Special weather statement, May 10, 2:44 PM CDT, 2 hours 17 minutes before
LAZ056>059-102045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
244 PM CDT FRI MAY 10 2013

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. JAMES
PARISH...ST. JOHN THE BAPTIST PARISH...ASSUMPTION PARISH...UPPER
LAFOURCHE PARISH...

AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR STEPHENSVILLE...OR ABOUT 15
MILES SOUTHWEST OF NAPOLEONVILLE...MOVING EAST AT 35 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  LABADIEVILLE AND 7 MILES SOUTH OF NAPOLEONVILLE BY 305 PM...
  6 MILES NORTH OF THIBODAUX BY 320 PM...
  7 MILES SOUTH OF EDGARD BY 345 PM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Local storm report, May 10, 4:15 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
415 PM CDT FRI MAY 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     LOCKPORT                29.64N 90.54W
05/10/2013                   LAFOURCHE          LA   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ONTO A MOBILE HOME.

&&

FR
Local storm report, May 10, 4:19 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
419 PM CDT FRI MAY 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     LOCKPORT                29.64N 90.54W
05/10/2013                   LAFOURCHE          LA   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ONTO A MOBILE HOME. LOCATION WAS ON
            LOUISIANA HIGHWAY 653.

&&

FREVITTE
Special weather statement, May 10, 4:45 PM CDT, 16 minutes before
LAZ061-063-064-067>070-102245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
445 PM CDT FRI MAY 10 2013

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING UPPER JEFFERSON
PARISH...UPPER PLAQUEMINES PARISH...LOWER LAFOURCHE PARISH...UPPER
ST. BERNARD PARISH...LOWER PLAQUEMINES PARISH...LOWER ST. BERNARD
PARISH...LOWER JEFFERSON PARISH...

AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 26 MILES NORTHWEST OF PORT SULPHUR
TO 30 MILES WEST OF PORT SULPHUR...MOVING EAST AT 40 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
MYRTLE GROVE...POINTE A LA HACHE...GRAND ISLE CMAN...EMPIRE...
BURAS...BOOTHVILLE ASOS...VENICE AND BOOTHVILLE

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 4:41 AM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston, West Baton Rouge64 min
May 10, 5:30 AM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint James, Saint John the Baptist45 min
May 10, 5:37 AM CDTSpecial Marine WarningLIX83 min
May 10, 6:10 AM CDTSevere Thunderstorm WarningLIXSaint John the Baptist, Saint Tammany, Tangipahoa, Washington50 min
May 10, 6:15 AM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Lafourche, Livingston, Saint Charles, Saint James and 2 more60 min
May 10, 6:36 AM CDTTornado WarningLIXSaint John the Baptist24 min
May 10, 6:40 AM CDTTornado WarningLIXSaint Tammany35 min
May 10, 6:54 AM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington66 min
May 10, 6:59 AM CDTAreal Flood AdvisoryLIXAssumption, Jefferson, Lafourche, Livingston, Orleans, Saint Charles and 6 more2 hr
May 10, 7:00 AM CDTSpecial Marine WarningLIX60 min
May 10, 7:26 AM CDTAreal Flood AdvisoryLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Terrebonne2 hr
May 10, 7:30 AM CDTAreal Flood AdvisoryLIXSaint Bernard, Saint Tammany3 hr
May 10, 7:36 AM CDTTornado WarningLIXOrleans, Saint Tammany24 min
May 10, 7:50 AM CDTSpecial Marine WarningLIX115 min
May 10, 8:15 AM CDTSpecial Marine WarningLIX15 min
May 10, 9:32 AM CDTSpecial Marine WarningLIX118 min
May 10, 11:25 AM CDTSpecial Marine WarningLIX50 min
May 10, 12:47 PM CDTAreal Flood AdvisoryLIXAssumption, Lafourche, Saint Charles, Terrebonne118 min
May 10, 2:06 PM CDTAreal Flood AdvisoryLIXAscension, Assumption, Jefferson, Lafourche, Orleans, Plaquemines and 4 more114 min
May 10, 3:02 PM CDTFlash Flood WarningLIXAssumption, Lafourche, Saint James, Saint John the Baptist, Terrebonne118 min
May 10, 3:34 PM CDTSevere Thunderstorm WarningLIXLafourche, Saint Charles, Saint James, Saint John the Baptist, Terrebonne56 min
May 10, 4:07 PM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Saint Charles, Saint John the Baptist, Terrebonne38 min
May 10, 4:41 PM CDTSpecial Marine WarningLIX64 min
May 10, 5:20 PM CDTSpecial Marine WarningLIX55 min

Nearby

Flash Flood Warnings in Louisiana, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.